Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 46, NWS Austin/San Antonio, TX

April 4, 2025Bandera County, Real County, Uvalde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 4, 2025, 11:42 PM CDT for Bandera County, Real County, Uvalde County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2025, 11:42 PM CDT (04:42 UTC)
Expired
Apr 5, 2025, 12:00 AM CDT
In force
18 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Bandera County, TX, Real County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 77 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 11:02 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-451 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
480 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:16 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 4, 11:16 PM CDT, 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1116 PM CDT Fri Apr 4 2025

...New UPDATE...

.UPDATE...
Issued at 1108 PM CDT Fri Apr 4 2025

A Severe Thunderstorm Watch is in effect for the portions of the Rio
Grande, southern Edwards Plateau, and I-35 Corridor through 5 AM CDT
Saturday. Primary threats include scattered large hail and isolated
large hail up to 2.5 inches in diameter and scattered damaging wind
gusts up to 70 mph.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 1234 PM CDT Fri Apr 4 2025

Key Messages:

- Increasing confidence in strong to severe storms along the I-35
  Corridor this evening.

- Second round of storms, some strong to severe, expected late
  tonight through Saturday morning.

- Windy with much cooler temperatures expected Saturday afternoon
  and evening.

The latest surface mesoanalysis indicates the frontal boundary has
started to slide further south and is situated from a Briggs, to
Marble Falls, to Medina line, with a surface low over northern
Uvalde county sliding slowly to the east. This frontal boundary has
been in the region the last couple days, with a strong cap mainly
responsible for limiting convection. That being said, forcing for
ascent is stronger today, with ML lapse rates in the 7-8 C/km range,
and SBCAPE via ACARS soundings at AUS are between 3000-4000 J/kg,
the threat for elevated storms initially that can produce big hail
would be the primary concern late this afternoon through early
evening. Hi-res guidance, particularly, the HRRR, has been
consistent in advertising storms breaking through the CAP this
afternoon/early evening and and sliding northeastward as they
interact with the mean mid-level flow out of the southwest. Storm
timing looks to be greatest between 4 pm-10 pm for the areas
mentioned above.

An upper low to our west will start to push east, and mid-level
divergence will move over the Southern Edwards Plateau and Hill
Country after midnight. There is medium to high confidence in
thunderstorm development over this region late tonight and some of
these storms could be strong to severe, with the primary hazard
being large to very large hail. Expect showers and storms to congeal
into a broken line in conjunction with a lead shortwave ahead of the
upper low. Storms should slide from west to east and be through most
of the I-35 Corridor and Coastal Plains by noon Saturday, but the
severe threat should diminish with time, with a lower severe threat
after 4-6 am Saturday. Rainfall amounts between 1/2 to an inch, with
locally higher amounts topping 2 inches under any heavier
thunderstorms. The flooding threat is rather low given a lack of
significant rainfall in the region and continued extreme to
exceptional drought.

Much cooler temperatures will filter in behind the cold front as it
moves through South Central Texas Saturday morning/early afternoon.
Expect highs in the 60s and 70s with plenty of cloud cover Saturday
along with strong winds of 20-30 mph, gusting to 40-45 mph at times
through Saturday night and even beyond the short term period.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 1234 PM CDT Fri Apr 4 2025

The longwave trough axis will pass through on Sunday, clearing out
any remaining clouds. Meanwhile, surface high pressure will still be
building into the area, with moderate winds of 10 to 20 mph are
expected, not nearly as strong as on Saturday since the pressure
gradient will slacken. Sunday night/Monday morning will be
unseasonably cool, with morning lows from the mid 30s to lower 40s.
Sunday will be cool with highs in the upper 50s to mid 60s.

The surface high will begin to weaken and shift east starting Monday,
while mid and upper level northwest flow becomes established over
Texas. Both of these conditions will result in a warming and drying
trend through mid week, with some humidity returning late next week
as onshore flow from the Gulf resumes. Temperatures will start off
below normal on Monday, reach near normal Tuesday and Wednesday, and
then above normal for next Thursday and Friday. No rain is expected
all next week.

Fire weather conditions will likely be elevated along and west of
U.S. 281 for much of next week due to low humidity. However, winds
will generally be light.

&&

.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Fri Apr 4 2025

A cold front just northwest of KAUS at this time, will move across
the site by 01Z with breezy SE winds shifting to N. The front will
move across KSAT/KSSF around 09Z with SE winds shifting to N. Some
SHRA/TSRA are possible this evening at the I-35 sites and will go
with PROB30s at all the sites. At the I-35 sites, MVFR CIGs move
into KAUS early this evening, then KSAT/KSSF late evening, then lower
further to IFR/LIFR overnight. CIGs slowly rise to MVFR in the
morning, then VFR in the afternoon, although MVFR CIGs linger at
KAUS into the afternoon. At KDRT, VFR lowers to MVFR around midnight
as SHRA/TSRA develop over or near the site. Then, the SHRA/TSRA move
off to the east with CIGs rising to VFR on Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              83  61  68  43 /  60  80  70   0
Austin Bergstrom Intl Airport  84  61  70  42 /  50  80  70   0
New Braunfels Muni Airport     89  62  73  44 /  40  70  50   0
Burnet Muni Airport            75  55  63  40 /  60  80  50  10
Del Rio Intl Airport           85  58  76  45 /  10  80  40  10
Georgetown Muni Airport        81  58  66  41 /  70  80  70  10
Hondo Muni Airport             89  61  77  42 /  20  70  10   0
San Marcos Muni Airport        87  61  71  42 /  40  70  60   0
La Grange - Fayette Regional   87  69  74  45 /  30  50  70  10
San Antonio Intl Airport       89  62  75  44 /  30  70  30   0
Stinson Muni Airport           93  65  78  46 /  30  60  30   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...17
Long-Term...27
Aviation...17

In the hours before

Special weather statement, Apr 4, 8:20 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
820 PM CDT Fri Apr 4 2025

TXZ187-189-204-205-050200-
Bexar TX-Medina TX-Bandera TX-Kendall TX-
820 PM CDT Fri Apr 4 2025

...A strong thunderstorm will impact portions of eastern Medina,
southeastern Bandera, southwestern Kendall and northwestern Bexar
Counties through 900 PM CDT...

At 820 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sea World, or 12 miles northeast of Castroville, moving north at 25
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Helotes, Grey Forest, Cliff, San Geronimo, Cascade Caverns, Bandera
Falls, Scenic Oaks, Government Canyon State Natural Area, Pipe Creek,
Kronkosky State Natural Area, Boerne, Lakehills, Cross Mountain, and
San Antonio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2952 9864 2940 9881 2975 9902 2985 9869
TIME...MOT...LOC 0120Z 173DEG 24KT 2950 9875

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Brady
Special weather statement, Apr 4, 9:53 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
953 PM CDT Fri Apr 4 2025

TXZ187-203-204-050330-
Uvalde TX-Medina TX-Bandera TX-
953 PM CDT Fri Apr 4 2025

...A strong thunderstorm will impact portions of northwestern Medina,
central Bandera and northeastern Uvalde Counties through 1030 PM
CDT...

At 952 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Sabinal, or 17 miles southwest of Tarpley, moving
north at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tarpley, Bandera, Utopia, Hill Country State Natural Area, Medina,
and Sabinal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2927 9946 2933 9961 2990 9949 2979 9895
TIME...MOT...LOC 0252Z 195DEG 45KT 2946 9946

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, Apr 4, 10:45 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1045 PM CDT Fri Apr 4 2025

TXZ203-218-050430-
Uvalde TX-Zavala TX-
1045 PM CDT Fri Apr 4 2025

...A strong thunderstorm will impact portions of central Uvalde and
north central Zavala Counties through 1130 PM CDT...

At 1045 PM CDT, Doppler radar was tracking a strong thunderstorm near
Uvalde Estates, or 8 miles south of Uvalde, moving north at 55 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Knippa, Uvalde Estates, Uvalde, Garner State Park, Reagan Wells,
Utopia, Concan, and Washer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2903 9989 2962 9996 2962 9941 2958 9941
      2899 9969
TIME...MOT...LOC 0345Z 195DEG 49KT 2909 9977

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CP
Local storm report, Apr 4, 11:10 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
1110 PM CDT Fri Apr 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     Hail             Uvalde                  29.22N 99.78W
04/04/2025  M1.25 Inch       Uvalde             TX   Trained Spotter

            Quarter to half dollar sized hail.

&&

EH

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:20 PM CDTSpecial Weather StatementEWXBexar40 min
Apr 4, 9:53 PM CDTSpecial Weather StatementEWXBandera37 min
Apr 4, 10:45 PM CDTSpecial Weather StatementEWXUvalde45 min
Apr 4, 10:49 PM CDTSevere Thunderstorm WarningEWXBandera, Real, Uvalde56 min
Apr 4, 11:44 PM CDTSpecial Weather StatementEWXReal46 min
Apr 4, 11:51 PM CDTSpecial Weather StatementEWXEdwards39 min
Apr 5, 12:00 AM CDTSpecial Weather StatementEWXBandera45 min
Apr 5, 12:13 AM CDTSpecial Weather StatementEWXReal47 min
Apr 5, 12:15 AM CDTSpecial Weather StatementEWXKimble15 min
Apr 5, 12:21 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde32 min
Apr 5, 12:28 AM CDTSpecial Weather StatementEWXVal Verde47 min
Apr 5, 12:40 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde14 min
Apr 5, 12:53 AM CDTSpecial Weather StatementEWXEdwards52 min
Apr 5, 1:01 AM CDTSpecial Weather StatementEWXKerr44 min
Apr 5, 1:18 AM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr, Real57 min
Apr 5, 1:21 AM CDTSpecial Weather StatementEWXReal39 min
Apr 5, 1:33 AM CDTSpecial Weather StatementEWXVal Verde42 min
Apr 5, 1:40 AM CDTSpecial Weather StatementEWXMaverick, Zavala50 min
Apr 5, 2:16 AM CDTSpecial Weather StatementEWXBlanco, Gillespie, Kendall, Kerr44 min
Apr 5, 2:58 AM CDTSpecial Weather StatementEWXGillespie, Llano47 min
Apr 5, 3:34 AM CDTAreal Flood AdvisoryEWXGillespie, Kerr3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.